MAUDE Adverse Event Report: DEPUY MITEK LLC US FMS CONNECT (DUO/SOLO); ARTHROSCOPE

DEPUY MITEK LLC US FMS CONNECT (DUO/SOLO); ARTHROSCOPE
Catalog Number 282112
Medical Device Problem Codes Use of Device Problem (1670); Blocked Connection (2888); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, the fms connect (duo/solo) device cable not synching with shaver; tried a different shaver and cable still not working.Swapped cable.During an in-house engineering evaluation, it was determined that the device had a suction failure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: e3: reporter is a j&j sales representative.H4: the device date of manufacture is unknown at this time.Udi: (b)(4).Investigation summary: the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection and functional testing of the returned device.Upon visual inspection revealed that fms connect (duo/solo) external aspect of the cord is in normal used condition.The connector cover had rust on the screws.A functional test was performed, the device was connected to fms duo pump.The default settings were present on the pump, the blue indicator light was shown indicating the interface cable was recognized by the test pump and was receiving power.A test shaver handpiece was wired through the interface cable.When the shaver was activated, the blue indicator light was flashing on the device indicating the interface cable did recognize the current going through the test shaver; however, the device did not activate the pinch valve on the pump.The overall complaint was confirmed as the observed condition of the fms connect (duo/solo) would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to wear of device's internal components, since this is a reusable device, the constant manipulation between surgeries and sterilization process can lead to a non-working interface cable.As per the instructions for use, prior to use, check the system components for damage.Check the cable integrity carefully.If there are signs of damage, do not use, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
FMS CONNECT (DUO/SOLO)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19179977
Report Number1221934-2024-01353
Device Sequence Number12540044
Product Code HRX
UDI-Device Identifier10886705020478
UDI-Public10886705020478
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number282112
Device Lot NumberD38A30059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown